Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online
Ask a Dentist   »  

Having pain in upper teeth, feeling dizzy and clear fluid in ear. How to get relief from this?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2538 Questions
Question
I have upper teeth pain dizziness and clear fluid in my ear I had vomiting for 2 days and now am left with this severe upper teeth pain and dizziness, no signs of an abcess
Posted Sun, 2 Sep 2012 in Dental Health
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query.

1. The upper teeth pain may be due to sinusitis. Did you have a recent cold or fever? I am assuming that dental problems have been ruled out.

2. The type of dizziness, whether unsteadiness or vertigo, will indicate whether the ear is involved. Ear problems will give rise to spinning or vertigo.

3. It is not clear whether you are referring to fluid build-up behind the ear drum, which ear or clear fluid discharge from the ear. Get your ears examined by a local ENT Specialist to rule out any ear perforation. Ear tests such as a PTA (Pure Toine Audiogram) and a Tympanogram (Impedance Audiogram) should be done.

4. Do you have any history of head injury or trauma? This is important because you have vomiting since the last two days. Is the vomiting forceful or projectile? Do you have severe headache. Have you had any treatment or medication?

5. The simplest course of action will be to get an ENT examination done. I am assuming that your diabetes and hypothyroidism is under control.

6. There are many causes for dizziness. I must emphasize that you need to explain your symptoms in greater detail. You should get your physician to prescribe a painkiller at present. Your doctor can then decide on any blood tests and imaging. You may follow up with your detailed history, examination and test results here.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having pain in upper teeth, feeling dizzy and clear fluid in ear. How to get relief from this? 18 minutes later
Hi
I have not had any recent colds, but a dental x-ray showed a shadow I presume fluid on the upper teeth, could this be sinus? It is hard in the uk to get refferals that quickly.
I mentioned clear fluid as it is draining occasionally out of my opposite ear, when i get the dizziness it feels like my hearing is going and I can feel fluid moving in my head, then this evening clear fluid came out of my right ear!

But the pain is constantly in my left upper teeth, sometimes severe. I am taking regular ibruprofen but this does not seem to help.
 
 
Answered by Dr. Sumit Bhatti 21 hours later
Hi,

Thank you for writing back.

1. A fluid level above the upper teeth in an x-ray means that you have maxillary sinusitis.

2. Sinusitis will usually respond to anti-allergic medication, decongestants and steam inhalation. Ibuprofen may not be enough if there is nerve pain (Trigeminal neuralgia). Tryptomer (amitriptyline) 25 mg will be an option. If there is a sinus or dental irritation that is causing the pain it has to be treated. Painkillers do not treat the cause, they only mask the pain.

3. Your ear drainage cannot be treated, only controlled with the above treatment at home. It will need an ear examination. Since you have dizziness which may be a complication of ear involvement, you must request an urgent referral. The ears are connected with the nose and sinuses through the Eustachian tube, hence ear discharge is seen with sinusitis.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor